MARIO-ANTOINE DICATO, M.D.; LEONARD ELLMAN, M.D.
The development of infarction and necrosis of the skin and subcutaneous tissue is an uncommon complication of anticoagulant therapy with coumarin derivatives. We have recently cared for a patient with bilateral breast necrosis due to sodium warfarin (Coumadin®) whose illness was complicated by disseminated intravascular coagulation and microangiopathic hemolytic anemia. Although intravenous heparin has been reported to be of value in the treatment of coumarin necrosis (1, 2), we are unaware of any previous case in which disseminated intravascular coagulation has been documented. We present here a case in which bilateral breast necrosis occurred after the use of sodium warfarin
Learn more about subscription options.
Register Now for a free account.
DICATO M, ELLMAN L. Coumadin®-lnduced Necrosis of Breast, Disseminated Intravascular Coagulation, and Hemolytic Anemia. Ann Intern Med. 1975;83:233–234. doi: 10.7326/0003-4819-83-2-233
Download citation file:
Published: Ann Intern Med. 1975;83(2):233-234.
Coagulopathies, Hematology/Oncology, Red Cell Disorders.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only